Alert archive / Idaho / Wind Advisories in 2024

Wind Advisory 2, NWS Pocatello, ID

February 24, 202416 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Feb 24, 2024, 1:32 PM MST for 16 counties in Idaho. It took effect at Feb 25, 2024, 11:00 PM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2024, 1:32 PM MST (20:32 UTC)
In effect from
Feb 25, 2024, 11:00 PM MST
Expired
Feb 26, 2024, 5:00 PM MST
In force
18 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 20 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2024-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2024-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

811 
WWUS75 KPIH 242032
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
132 PM MST Sat Feb 24 2024

IDZ052-053-067-251200-
/O.UPG.KPIH.HW.A.0001.240226T1200Z-240227T0600Z/
/O.NEW.KPIH.HW.W.0001.240226T1200Z-240227T0600Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Beaverhead -
Lemhi Highlands-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Dubois, Spencer, Edie School, 
and Small
132 PM MST Sat Feb 24 2024

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST MONDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph
  expected. Locally higher gusts are possible. 

* WHERE...The Arco Desert, Upper Snake River Plain, Beaverhead and
  Lemhi Highlands. This includes Mud Lake, INL, Craters of the
  Moon, Idaho Falls, Rexburg, St. Anthony, Dubois, Monida Pass, 
  and Small. 

* WHEN...From 5 AM to 11 PM MST Monday.

* IMPACTS...Travel could be difficult, especially for high profile
  vehicles. Loose outdoor objects could be blown around.

* ADDITIONAL DETAILS...There is the potential along and behind the
  cold front for both strong winds and snow leading to blowing and
  drifting snow, and very low visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or bring inside loose outdoor objects before the high
winds begin. During the high winds, avoid being outside in
forested areas or around trees, branches, and powerlines. Use
caution if you must drive, and keep both hands firmly on the
steering wheel. Drivers of high profile vehicles should consider
delaying travel until the high winds subside.

&&

$$

IDZ051-054>057-251200-
/O.UPG.KPIH.HW.A.0001.240226T1200Z-240227T1200Z/
/O.NEW.KPIH.HW.W.0001.240226T1200Z-240227T1200Z/
Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Including the cities of Shoshone, Richfield, Carey, Pocatello, 
Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, 
Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook
132 PM MST Sat Feb 24 2024

...HIGH WIND WARNING IN EFFECT FROM 5 AM MONDAY TO 5 AM MST
TUESDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 60 mph 
  expected. Locally higher gusts are possible.

* WHERE...The Shoshone Lava Beds, Lower Snake River Plain, Eastern
  Magic Valley, South Hills, Albion Mountains, and Raft River
  Region. This includes Shoshone, Richfield, Carey, Pocatello,
  Blackfoot, American Falls, Shelley, Fort Hall, Burley, Oakley,
  City of Rocks, Conner Summit, Malta, Rockland, and Holbrook.

* WHEN...From 5 AM Monday to 5 AM MST Tuesday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Loose outdoor objects will be blown around.

* ADDITIONAL DETAILS...There is the potential along and behind the
  cold front for both strong winds and snow leading to blowing and
  drifting snow, and very low visibility at times. Blowing and
  drifting snow is likely across the higher elevations of the 
  South Hills and Albion Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or bring inside loose outdoor objects before the high
winds begin. During the high winds, avoid being outside in
forested areas or around trees, branches, and powerlines. Use
caution if you must drive, and keep both hands firmly on the
steering wheel. Drivers of high profile vehicles should consider
delaying travel until the high winds subside.

&&

$$

IDZ068-070-251200-
/O.UPG.KPIH.HW.A.0001.240226T1200Z-240227T0600Z/
/O.NEW.KPIH.WI.Y.0002.240226T0600Z-240227T0000Z/
Lost River Valley-Challis/Pahsimeroi Valleys-
Including the cities of Howe, Arco, Mackay, Chilly, and Challis
132 PM MST Sat Feb 24 2024

...WIND ADVISORY IN EFFECT FROM 11 PM SUNDAY TO 5 PM MST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph
  expected. Locally higher gusts are possible. 

* WHERE...Lost River, Challis, and Pahsimeroi Valleys. This
  includes Howe, Arco, Mackay, Chilly, and Challis. 

* WHEN...From 11 PM Sunday to 5 PM MST Monday.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

* ADDITIONAL DETAILS...There is the potential along and behind 
  the cold front for both strong winds and snow in the valleys 
  leading to areas of blowing and drifting snow..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
4 follow-up statements
935 
WWUS75 KPIH 250935
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
235 AM MST Sun Feb 25 2024

IDZ052-053-067-261200-
/O.CAN.KPIH.HW.W.0001.240226T1200Z-240227T0600Z/
/O.EXA.KPIH.WI.Y.0002.240226T0600Z-240227T0000Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Beaverhead -
Lemhi Highlands-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Dubois, Spencer, Edie School, 
and Small
235 AM MST Sun Feb 25 2024

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. Locally higher gusts are possible.

* WHERE...Arco/Mud Lake Desert, Upper Snake River Plain, and
  Beaverhead/Lemhi Highlands.

* WHEN...From 11 PM this evening to 5 PM MST Monday.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

* ADDITIONAL DETAILS...There is the potential for snow squalls on
  Monday as a cold front works through the region. This will
  support both strong winds and heavy snow at times, leading to
  blowing/drifting snow and very low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ051-054>057-261200-
/O.CAN.KPIH.HW.W.0001.240226T1200Z-240227T1200Z/
/O.EXB.KPIH.WI.Y.0002.240226T1200Z-240227T1200Z/
Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Including the cities of Shoshone, Richfield, Carey, Pocatello, 
Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, 
Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook
235 AM MST Sun Feb 25 2024

...WIND ADVISORY IN EFFECT FROM 5 AM MONDAY TO 5 AM MST TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected. Locally higher gusts are possible.

* WHERE...Shoshone/Lava Beds, Lower Snake River Plain, Eastern
  Magic Valley, Southern Hills/Albion Mountains, and Raft River 
  Region.

* WHEN...From 5 AM Monday to 5 AM MST Tuesday.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

* ADDITIONAL DETAILS...There is the potential for snow squalls on
  Monday as a cold front works through the region. This will
  support both strong winds and heavy snow at times, leading to
  blowing/drifting snow and very low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ058-261200-
/O.EXB.KPIH.WI.Y.0002.240226T1200Z-240227T1200Z/
Marsh and Arbon Highlands-
Including the cities of Inkom, McCammon, Downey, 
and Lava Hot Springs
235 AM MST Sun Feb 25 2024

...WIND ADVISORY IN EFFECT FROM 5 AM MONDAY TO 5 AM MST TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected. Locally higher gusts are possible.

* WHERE...Marsh and Arbon Highlands.

* WHEN...From 5 AM Monday to 5 AM MST Tuesday.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

* ADDITIONAL DETAILS...There is the potential for snow squalls on
  Monday as a cold front works through the region. This will
  support both strong winds and heavy snow at times, leading to
  blowing/drifting snow and very low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ068-070-261200-
/O.CON.KPIH.WI.Y.0002.240226T0600Z-240227T0000Z/
Lost River Valley-Challis/Pahsimeroi Valleys-
Including the cities of Howe, Arco, Mackay, Chilly, and Challis
235 AM MST Sun Feb 25 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. Locally higher gusts are possible.

* WHERE...Lost River Valley and Challis/Pahsimeroi Valleys.

* WHEN...From 11 PM this evening to 5 PM MST Monday.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

* ADDITIONAL DETAILS...There is the potential for snow squalls on
  Monday as a cold front works through the region. This will
  support both strong winds and heavy snow at times, leading to
  blowing/drifting snow and very low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
972 
WWUS75 KPIH 252008
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
108 PM MST Sun Feb 25 2024

IDZ052-053-067-068-070-261200-
/O.CON.KPIH.WI.Y.0002.240226T0600Z-240227T0000Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Beaverhead -
Lemhi Highlands-Lost River Valley-Challis/Pahsimeroi Valleys-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Dubois, Spencer, Edie School, 
Small, Howe, Arco, Mackay, Chilly, and Challis
108 PM MST Sun Feb 25 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected. Locally higher gusts are possible.

* WHERE...Arco/Mud Lake Desert, Upper Snake River Plain, and 
  Beaverhead/Lemhi Highlands.

* WHEN...From 11 PM this evening to 5 PM MST Monday. Strongest
  wind should be Monday afternoon. 20 to 30 mph wind should
  continue into Monday night.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ051-054>058-261200-
/O.CON.KPIH.WI.Y.0002.240226T1200Z-240227T1200Z/
Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-
Including the cities of Shoshone, Richfield, Carey, Pocatello, 
Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, 
Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, 
McCammon, Downey, and Lava Hot Springs
108 PM MST Sun Feb 25 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 5 AM MST
TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph 
  expected. Locally higher gusts are possible.

* WHERE...Shoshone/Lava Beds, Lower Snake River Plain, Eastern 
  Magic Valley, Southern Hills/Albion Mountains, and Raft River 
  Region.

* WHEN...From 5 AM Monday to 5 AM MST Tuesday. Strongest wind will
  be Monday afternoon. Wind of 20 to 30 mph will likely continue
  Monday night.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
059 
WWUS75 KPIH 260945
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
245 AM MST Mon Feb 26 2024

IDZ051-054>058-270000-
/O.EXT.KPIH.WI.Y.0002.240226T1200Z-240227T0600Z/
Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-
Including the cities of Shoshone, Richfield, Carey, Pocatello, 
Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, 
Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, 
McCammon, Downey, and Lava Hot Springs
245 AM MST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. Locally higher gusts are possible.

* WHERE...Shoshone/Lava Beds, Lower Snake River Plain, Eastern
  Magic Valley, Southern Hills/Albion Mountains, Raft River
  Region, and Marsh/Arbon Highlands.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

* ADDITIONAL DETAILS...Snow squalls will be possible Monday
  afternoon and evening with heavy bands of snow leading to near
  whiteout to whiteout conditions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ052-053-067-068-070-270000-
/O.CON.KPIH.WI.Y.0002.000000T0000Z-240227T0000Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Beaverhead -
Lemhi Highlands-Lost River Valley-Challis/Pahsimeroi Valleys-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Dubois, Spencer, Edie School, 
Small, Howe, Arco, Mackay, Chilly, and Challis
245 AM MST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. 
  Locally higher gusts are possible.

* WHERE...Arco/Mud Lake Desert, Upper Snake River Plain,
  Beaverhead/Lemhi Highlands, Lost River Valley, and 
  Challis/Pahsimeroi Valleys.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

* ADDITIONAL DETAILS...Snow squalls will be possible Monday
  afternoon and evening with heavy bands of snow leading to near
  whiteout to whiteout conditions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
808 
WWUS75 KPIH 262345
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
445 PM MST Mon Feb 26 2024

IDZ051-054>058-270045-
/O.CAN.KPIH.WI.Y.0002.000000T0000Z-240227T0600Z/
Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-
Including the cities of Shoshone, Richfield, Carey, Pocatello, 
Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, 
Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, 
McCammon, Downey, and Lava Hot Springs
445 PM MST Mon Feb 26 2024

...WIND ADVISORY IS CANCELLED...

Winds have weakened below advisory levels. 

$$

IDZ052-053-067-068-070-270045-
/O.EXP.KPIH.WI.Y.0002.000000T0000Z-240227T0000Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Beaverhead -
Lemhi Highlands-Lost River Valley-Challis/Pahsimeroi Valleys-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Dubois, Spencer, Edie School, 
Small, Howe, Arco, Mackay, Chilly, and Challis
445 PM MST Mon Feb 26 2024

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds have weaken below advisory levels in most places and are 
expected to continue to weaken this evening.

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 24, 2:45 AM MST, 10 hours 47 minutes earlier.

Area forecast discussion, Feb 24, 2:45 AM MST, 10 hours 47 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
245 AM MST Sat Feb 24 2024

.SHORT TERM...Today through Monday Night.
Quiet and dry weather with plenty of sunshine will continue for
the last weekend of February as a series of weak shortwave
troughs pass to our north through Montana. These troughs will
support a slight chance of snow showers in the CNTRL Mountains and
ERN Highlands for both Saturday into early Sunday ahead of a more
organized storm system moving into the area starting Sunday night
into Monday. High temperatures this weekend will be seasonably
warm in the upper 30s to near 50 degrees in the mountain valleys
and in the mid 40s to low 60s across the Snake Plain and Magic
Valley.

Winds will begin to steadily increase later in the day Sunday
through the overnight hours as a well defined H5 trough descends
SE out of WRN Canada bringing a mix of rain, snow, and strong
winds to CNTRL and ERN Idaho. ECMWF and GFS 700 mb wind forecasts
remain in very good agreement showing a 50 to 60 kt jet shifting
overhead for Monday leading to widespread strong winds as
temperatures initially support a mix of rain and snow across our
lowest elevations. As a cold front descends through the region on
Monday, any rain will ultimately changeover to snow as colder air
filters in later in the day with the potential for snow squalls
embedded in this frontal boundary leading to near whiteout to
whiteout conditions with strong winds and heavy snow. The
strongest winds will shift south overnight Monday into Tuesday as
the corresponding 700 mb jet shifts out of our area as drier and
colder air builds in out of the north.

WINTER STORM WATCHES and HIGH WIND WATCHES remain in effect
starting Sunday night and continuing through early Tuesday
morning with the only changes on this shift being slight tweaks to
timing and converting the Raft River Valley, Albion
Mountain/South Hills, and Clark County zones to HIGH WINDS
WATCHES. While snow is expected areawide, the primary hazard will
center around strong winds where HIGH WIND WATCHES are in effect
with a mix of moderate to heavy snow and strong wind impacts
expected for WINTER STORM WATCHES. Widespread blowing and drifting
snow will be possible especially in the mountains leading to
difficult travel conditions in addition to moderate to heavy
precipitation at times. Wind gusts will peak around 40 to 60 mph
Monday afternoon into Monday night with locally higher gusts
approaching 60 to 70 mph. The latest snow forecast remains on
track with around a T-2 inches across the Snake Plain and SW
mountain valleys, 2-8 inches in mountain valleys, and 8-16 inches
in the mountains with locally higher totals. Driest conditions
continue to remain expected around the Arco/Mud Lake Desert,
Lost/Challis/Pahsimeroi Valleys, and around Clark County.

All of this said, expect some fluctuations on timing and products
while we get a better sampling of the low by actual observations
and higher resolution models over the weekend. In the meantime,
enjoy the beautiful weather this weekend! MacKay

.LONG TERM...Tuesday through next Saturday.
As the day begins Tuesday, lingering moisture from our Monday
system will still be in place producing some light snow. At this
point, it'll primarily be focused across the eastern highlands
with a few additional tenths of an inch possible. The area will
still reside in the base of an upper-level trough and temps will
remain quite chilly with most of the region below freezing for
daytime highs. The trough departs quickly overnight and into Wed
with H5 heights increasing drastically allowing for Wednesday
highs to be around 10 degrees warmer along with a break in precip,
although could still see some light precip across the higher
terrain of the central mountains and around Island Park. Warming
trend continues Thursday and into next weekend with moist
southwesterly flow in place over the region. Daytime highs in the
valleys should climb into the mid to upper 40s by this point
keeping any precip likely in the form of rain during this period.
There's still not a lot of confidence during this time though as
model spread remains larger than normal. That being said, ran with
the NBM for the time being and we'll see how things progress over
the days ahead. McKaughan

&&

.AVIATION...For the 12Z TAFS through 12Z Sunday.
Still have some potential overnight for low stratus around KIDA
and KDIJ but thus far, things have been quiet and VFR conditions
are prevailing across the region. Winds remain light overnight and
this will continue through the period, generally around 10 kts or
less. Not expecting any precipiation through the TAF period so
CIGs will be the primary concern for the next 24 hours. Winds and
precip will become more problematic late Sunday and into Monday
however as a potent system moves into eastern Idaho. McKaughan

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late Sunday night through late Monday night
for IDZ051-054>057.

High Wind Watch from late Sunday night through Monday evening
for IDZ052-053-067-068-070.

Winter Storm Watch from late Sunday night through late Monday
night for IDZ058>066.

Winter Storm Watch from Sunday evening through Monday evening
for IDZ069-071>075.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 1:32 PM MSTHigh Wind WarningPIHBannock, Bingham, Blaine, Bonneville, Butte, Cassia and 8 more13 hr
Feb 24, 1:46 PM MSTWinter Storm WarningPIHBear Lake, Bingham, Blaine, Bonneville, Butte, Caribou and 6 more57 hr

Nearby

Wind Advisories in Idaho, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.